A patient has lost their life after receiving an antibiotic injection at Ward No. 72 of the Colombo National Hospital. The victim, a 50-year-old resident of Warakapola, passed away following the administration of the antibiotic ‘Co-amoxiclav’. This antibiotic is linked to previous such cases of patients passing away.
The National Hospital has taken immediate action by discontinuing the administration of the said medicine to patients pending further investigations.
Deputy Health Services Director General, Dr. G. Wijesuriya, has expressed that an investigation into the cause of the patient’s demise, possibly due to an allergic reaction, will be carried out tomorrow (27).
This tragic incident has raised concerns about patient safety and the potential risks associated with certain medications, prompting the healthcare authorities to take proactive measures to ensure the well-being of patients under their care.